Search the Community
Showing results for tags 'seborrheic dermatitis'.
Found 4 results
Just registered so i could post but i have some questions regarding sebborheic dermatitis and finasteride. Probably a NW2. Im 24 years of age and have only really noticed rapid hair loss in the crown and temples in the last two years. I have currently been diagnosed with sebborheic dermatitis and appears in my scalp, t zone, eyebrows and above my lip in my beard hair. I would say it is pretty mild in the sense that i manage it by using apple cider vinegar topically regularly which usually keeps it at bay for 2 days before i need to treat again. Through my high school years i did suffer from ocular rosacea but manage to grow out of it until the last 3 years where seborrheic dermatitis has formed but could be a relapse of rosacea or both possibly. As i said im very on top of it by watching certain foods i eat and treating regularly. To the point exactly, im worried that potentially taking finasteride will exacerbate my seb derm and maybe make it harder to handle. If anyone has any input or insight that would be awesome as this is mainly reason i am reluctant to take fin as i have read that some people have broken out after a couple years of use. So if i have it now would it get worse potentially?
Hi Folks - I joined recently & found some of the threads really useful. Appreciate that members take out time to share their experiences and provide valuable suggestions for others to decide on the next steps:D So here comes my case for review I am currently 34 years of age & have been suffering from male pattern hair loss since my teenage. On top of that I have chronic seborrheic dermatitis of scalp, which aggravates hairfall and makes it difficult for me to sport long hair. I have had a trimmed haircut for past 15 years or so. I am looking for a Surgeon in INDIA who can restore my hairline & fillup my crown/ top scalp to provide a much fuller look. Request inputs/ advice on which Surgeon/ Clinic should I go for? Much appreciate your inputs in advance. Thanks again.
I am four months post-op; my left side looks great - there is lots of hairs and the density is very decent, on the right side, however, there are some hairs in the hairline but in the middle there is a big bald patch with zero hairs. Additionaly, a few days ago I noticed that I have developed a skin condition which seems to be a mild case of seborrheic dermatitis. I was afraid that this can influence the grafts in a negative way, so started taking fluconazole (150mg daily - orally) and ketonazole cream. The medication seem to work fast, because the inflammation is disappearing. My questions are; 1) Can this skin condition be the reason of the poor growth on the left side? 2) Is there anything I can do now to help the situation? 3) When can it be determined whether the HT was unsuccesful? 4) Has anyone had a similar experience? I found some info on other sites, where doctors assured that as long as the scalp was clear during the procedure, the results shouldn't be affected. It doesn't calm me down, though. I saved up for the surgery for six months, which meant that my social life was non-existent. After HT I waited for the results, so didn't want to be around people as well. It's been almost a year and this has been the most miserable time of my life. I'm devastated and afraid of ending up looking like a freak of nature :eek: I don't have any pictures, my ht surgeon resides overseas. He is a good doctor and a nice guy, so obviously I don't want to damage his reputation, all the more that I still hope that everything will turn out ok. :confused: I would be very grateful if anyone could help me, I'm really desperate. Please excuse my English, I'm not a native speaker.
Hello all- any sincere help with this, from someone that experienced this same kind of problem first hand would be greatly appreciated, as this has become a serious worry, for which I can't find help.. In the last 8 months I've suffered from a noticeable increase in shedding, and a drastic increase in the thinning of the hair on the front, top and crown of my head.. many fallen hairs, even outside this area have a big, hard, white/yellow plug at the end (hair cast/sebum-cholesterol plug?), which can be removed with a fingernail to reveal the normal small hair bulb thats normal in telogen phase hairs. Sometimes 2 or 3 hairs can be found togoether in one plug. These plugs can be with or without hairs and can be felt partially embedded in my scalp, and easily rubbed out with my finger. In many hairs in the top area theres a VERY obvious difference in the thickness of the hair between the outside end and the root end that meets the scalp. Even in 2 or 3 inch hairs, the outside end can be twice as thick as the part that met the scalp. In the top area which 8 months ago used to be some of the thickest hair I've had, I'm now finding vellus-thin short cycle hairs. I'll post pictures as soon as i can. The way it started... I'm 26 and in the last few years I noticed a very gradual receding in the temples, I understood this as inheriting the MPB gene, so I'd been using saw palmetto shampoo, and taking saw p supplements. The beginning of this year, recently beginning with zinc and a sulfate-free variety of saw p shampoo, with the cold/dry weather, I noticed a dry itch and started seeing these plugs, which alarmed me. Began washing less often to get the natural oils back.. still itch and plugs. Switched to baby shampoo, tried leave-in conditioner, adding oils (peanut/jojoba/tea tree), head and shoulders, and recently honey after reading about a study on seborreic dermatitis. Also tried combinations of the above. Went to a general practicioner and 4 dermatologists, who either diagnosed it as seborreic dermatitis, eczema/psoriasis, or stress/nothing. I've been prescribed: selenium sulfate- tried for a couple weeks but was painful, which I figured was not a good sign olux-e steroid foam- used for 3-4 weeks, then a couple more weeks in combination with clobex steroid shampoo, noticed pain, redness more than ever before and stopped. (I'm concerned that increased thinning could be a result of long-term steroid use, as it's said to cause skin atrophy in cases) I recently have had a bit of help with ketoconazole 2% (Nizoral), but the thinning is still bad and itch isnt quite gone. I understand that MPB is the general culprit, but the itch and drastic thinning is a mystery. I'm trying to rule out: diet (but no major change that I can think of, stopped saw palmetto and zinc) allergic reaction fungal infection/yeast or mold reaction (found some mold in bed/bathroom but have cleaned thoroughly) seborreic dermatitis from other cause (but little/no dandruff, and usually very dry, never over oily) eczema/psoriasis (but no red/scaly patches) hormone change/stress Even if I fix the itch, I imagine the hairs that have thinned aren't going to improve on their own, so I am looking at Rogaine (though it could make the itch/irritation worse), Propecia (very concerned about the safety of this drug for my sexuality and my girlfriend's health in the future) and hair transplantion (while I'm concerned about having good results with a scalp thats less than 100%) Anyone who has been kind enough to read this in full and can offer suggestions from first-hand experience, I'll be forever grateful. You could help improve someone's life a great deal. Much thanks in advance. -Mike